Public Expenditure and National Income: Time Series Evidence from Nigeria
E. Chuke Nwude and
Tarila Boloupremo
Additional contact information
E. Chuke Nwude: Department of Banking and Finance, Faculty of Business Administration, University of Nigeria, Enugu Campus, Enugu, Nigeria,
Tarila Boloupremo: Department of Banking and Finance, Faculty of Business Administration, University of Nigeria, Enugu Campus, Enugu, Nigeria,
International Journal of Economics and Financial Issues, 2018, vol. 8, issue 1, 71-76
Abstract:
The paper investigates the relationship between national income and government aggregate expenditure in Nigeria by testing the validity of Wagner's law and Keynes's hypothesis for the period between 1970 and 2014. More specifically, by applying time-series analysis, government-spending and national-income variables were found to be non-stationary and cointegrated, thus satisfying a long-run equilibrium condition. In addition, through the application of Granger causality tests to error correction models, unidirectional causality, running from Gross Domestic Product (GDP) to government-expenditure variables, could be established between the variables and, therefore, only Wagner's law was found to be valid in Nigeria's case for the period of study.
Keywords: Public expenditure; Wagner's law; unit roots; cointegration (search for similar items in EconPapers)
JEL-codes: H5 P44 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
https://www.econjournals.com/index.php/ijefi/article/download/5875/pdf (application/pdf)
https://www.econjournals.com/index.php/ijefi/article/view/5875/pdf (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eco:journ1:2018-01-9
Access Statistics for this article
International Journal of Economics and Financial Issues is currently edited by Ilhan Ozturk
More articles in International Journal of Economics and Financial Issues from Econjournals
Bibliographic data for series maintained by Ilhan Ozturk ().